Regular Infinite Economies
The main contribution of this paper is to place smooth infinite economies in the setting of the equilibrium manifold and the natural projection map à la Balasko. We show that smooth infinite economies have an equilibrium set that has the structure of a Banach manifold and that the natural projection map is smooth. We define regular and critical economies, and regular and critical prices, and we show that the set of regular economies coincides with the set of economies whose excess demand function has only regular prices. Generic determinacy of equilibria follows as a by-product.
(This abstract was borrowed from another version of this item.)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Araujo, A., 1988. "The non-existence of smooth demand in general banach spaces," Journal of Mathematical Economics, Elsevier, vol. 17(4), pages 309-319, September.
- Hervés-Beloso, Carlos & Monteiro, Paulo Klinger, 2009. "Existence, continuity and utility representation of strictly monotonic preferences on continuum of goods commodity spaces," MPRA Paper 15157, University Library of Munich, Germany.
- Balasko, Yves, 1997.
"Equilibrium analysis of the infinite horizon model with smooth discounted utility functions,"
Journal of Economic Dynamics and Control,
Elsevier, vol. 21(4-5), pages 783-829, May.
- Yves Balasko, 1995. "Equilibrium Analysis of the Infinite Horizon Model with Smooth Discounted Utility Functions," Research Papers by the Institute of Economics and Econometrics, Geneva School of Economics and Management, University of Geneva 95.04, Institut d'Economie et Econométrie, Université de Genève.
- Chris Shannon & William R. Zame, 2002.
"Quadratic Concavity and Determinacy of Equilibrium,"
Econometric Society, vol. 70(2), pages 631-662, March.
- Chris Shannon and William R. Zame., 1999. "Quadratic Concavity and Determinacy of Equilibrium," Economics Working Papers E99-271, University of California at Berkeley.
- Shannon, Chris & Zame, William R., 1999. "Quadratic Concavity and Determinacy of Equilibrium," Department of Economics, Working Paper Series qt3fv586x6, Department of Economics, Institute for Business and Economic Research, UC Berkeley.
- Chris Shannon & William R. Zame, 2000. "Quadratic Concavity and Determinacy of Equilibrium," GE, Growth, Math methods 9912001, EconWPA.
- Chris Shannon, 1996.
"Determinacy of Competitive Equilibria in Economies with Many Commodities,"
GE, Growth, Math methods
- Chris Shannon., 1996. "Determinacy of Competitive Equilibria in Economies with Many Commodities," Economics Working Papers 96-249, University of California at Berkeley.
- Chichilnisky, Graciela & Zhou, Yuqing, 1998.
"Smooth infinite economies,"
Journal of Mathematical Economics,
Elsevier, vol. 29(1), pages 27-42, January.
- Kehoe, Timothy J. & Levine, David K. & Mas-Colell, Andreu & Zame, William R., 1989. "Determinacy of equilibrium in large-scale economies," Journal of Mathematical Economics, Elsevier, vol. 18(3), pages 231-262, June.
- Elvio Accinelli, 2003. "About manifolds and determinacy in general equilibrium theory," Estudios de Economia, University of Chile, Department of Economics, vol. 30(2 Year 20), pages 169-177, December.
- Balasko, Yves, 1997. "The natural projection approach to the infinite-horizon model," Journal of Mathematical Economics, Elsevier, vol. 27(3), pages 251-263, April.
- Mas-Colell, Andreu, 1991. "Indeterminacy in Incomplete Market Economies," Economic Theory, Springer, vol. 1(1), pages 45-61, January.
- Hervé Crès & Tobias Markeprand & Mich Tvede, 2009. "Incomplete Financial Markets and Jumps in Asset Prices," Discussion Papers 09-12, University of Copenhagen. Department of Economics.
- Timothy J. Kehoe & David K. Levine & Andreu Mas-Colell & William Zame, 1989. "Determinacy of Equilibrium in Large Square Economies," Levine's Working Paper Archive 46, David K. Levine.
- Dierker, Egbert, 1993. "Regular economies," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 4, volume 2, chapter 17, pages 795-830 Elsevier.
- Dierker, Egbert, 1972. "Two Remarks on the Number of Equilibria of an Economy," Econometrica, Econometric Society, vol. 40(5), pages 951-53, September.
When requesting a correction, please mention this item's handle: RePEc:cla:levarc:843644000000000034. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David K. Levine)
If references are entirely missing, you can add them using this form.